Boots Max Strength Sinus Pressure & Pain Relief Capsules

Patient Leaflet Updated 08-Oct-2019 | THE BOOTS COMPANY PLC

Boots Max Strength Sinus Pressure & Pain Relief Capsules

Information for the user

Boots Pharmaceuticals Max Strength Sinus Pressures & Pain Relief Capsules

(Caffeine, Paracetamol, Phenylephrine Hydrochloride)

Please read all of this leaflet carefully because it contains important information for you.

This medicine is available without prescription, however, you still need to use this product carefully to get the best results from it.

  • Keep this leaflet as you may need to read it again
  • Ask your pharmacist if you need more information or advice
  • If you get any side effects, talk to your doctor or pharmacist. This includes any possible side effects not listed in this leaflet
  • You must talk to a doctor if you do not feel better or if you feel worse after 3 days.

What is in this leaflet?

1. What is Boots Max Strength Sinus Pressure & Pain Relief Capsules and what is it used for
2. What you need to know before you take Boots Max Strength Sinus Pressure & Pain Relief Capsules
3. How to take Boots Max Strength Sinus Pressure & Pain Relief Capsules
4. Possible side effects
5. How to store Boots Max Strength Sinus Pressure & Pain Relief Capsules
6. Contents of the pack and other information

1. What is Boots Max Strength Sinus Pressure & Pain Relief Capsules and what it is used for

This medicine contains:

  • paracetamol which is a pain reliever (analgesic) and helps reduce your temperature when you have a fever
  • phenylephrine which is a decongestant to reduce swelling in the passages of the nose to help you breathe more easily
  • caffeine which helps to increase the pain relief from paracetamol and makes you more alert.

These capsules are used for the relief of the symptoms of pain and congestion of sinusitis, including aches and pains, headache, nasal congestion (blocked nose) and feverishness (high temperature).

2. What you need to know before you take Boots Max Strength Sinus Pressure & Pain Relief Capsules

Do not take this medicine if you:

  • are allergic to paracetamol, caffeine, phenylephrine or any of the other ingredients listed in section 6
  • are below 16 years of age
  • have a serious heart condition or cardiovascular disorder(s)
  • have high blood pressure (hypertension)
  • have a history of stomach ulcers
  • have an overactive thyroid
  • are taking antidepressant drugs called monoamine oxidase inhibitors (MAOI’s), or have taken them within the last 14 days – these are medicines such as phenelzine and isocarboxazid
  • are taking tricyclic antidepressants, such as imipramine, amitriptyline.

Please see your doctor or pharmacist before taking this medicine if you:

  • are pregnant or breastfeeding
  • suffer from kidney or liver problems, including alcoholic liver disease, or have alcohol dependence
  • have diabetes
  • have circulatory disorders such as a condition called Raynaud’s Phenomenon, which results from poor circulation in the fingers and toes

Other medicines and Boots Max Strength Sinus Pressure & Pain Relief Capsules

Tell your doctor or pharmacist if you are taking, have recently taken or might take any other medicines

  • medicines to treat high cholesterol levels which reduce the amount of fat in the blood such as colestyramine
  • medicines to control feeling sick or being sick such as metoclopramide or domperidone
  • medicines called anti-coagulants, which are used to thin the blood such as warfarin or other coumarins - you may take occasional doses of paracetamol but should consult your doctor if you need to take it on a regular basis
  • barbiturates (for epilepsy or to help you sleep), such as phenobarbitone
  • medicines to treat migraines such as ergotamine or methylsergide
  • medicines to lower blood pressure, treat heart or circulatory problems such as beta blockers (e.g. atenolol) or vasodilators (e.g. hydralazine)
  • other decongestant drugs such as ephedrine or xylometazoline.

Boots Max Strength Sinus Pressure & Pain Relief Capsules contain paracetamol.

Do not take anything else containing paracetamol while taking this medicine.

Boots Max Strength Sinus Pressure & Pain Relief Capsules with food, drink and alcohol

Do not drink alcohol (beer, wine, spirits etc) while taking this product.

3. How to take Boots Max Strength Sinus Pressure & Pain Relief Capsules

Swallow the capsule whole with water.

Do not chew.

Adults, the elderly and children aged 16 years and over:

Two capsules every 4 to 6 hours, as required. Do not take more than 8 capsules (4 doses) in any 24 hour period.

Do not give to children under 16 years.

Do not take for more than 3 days unless advised by your doctor.

Do not take more medicine than the label tells you to.

If you do not get better, talk to your doctor.

Taking this medicine with food and drink:

You should avoid too much caffeine in drinks like coffee and tea. If you are also consuming other medicines or food that contains caffeine (coffee, tea, cola drinks, chocolate) you may have a high caffeine intake and might have difficulty sleeping, start shaking and/or have an uncomfortable feeling in the chest.

Talk to a doctor at once if you take too much of this medicine even if you feel well. This is because too much paracetamol can cause delayed, serious liver damage. Go to your nearest hospital casualty department. Take your medicine and this leaflet with you.

4. Possible side effects

Most people do not have any side effects while taking this medicine. However, if you experience any of the following side effects, or anything else unusual happens, stop taking the medicine immediately, and see your doctor or pharmacist.

Unknown side effects are:

  • bronchospasm
  • restlessness, anxiety, nervousness, irritability, agitation.

Rare side effects are:

  • allergic reactions such as skin rash
  • nausea (feeling sick) or vomiting (being sick) or diarrhoea
  • headache, tremor, dizziness
  • difficulty sleeping (insomnia)
  • fast, slow or irregular heart beat (palpitations)
  • high blood pressure
  • glaucoma
  • problems or pain passing urine
  • sudden weight loss, loss of appetite and yellowing of the eyes and skin.

More rarely, the following side effects can happen:

  • you may become more prone to bleeding, bruising, fever and infections, such as sore throat and ulcers, due to changes in your blood.

Very rare cases of serious skin reactions have been reported.

Reporting of side effects

If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard or search for MHRA Yellow Card in the Google Play or Apple App Store. By reporting side effects you can help provide more information on the safety of this medicine.

5. How to store Boots Max Strength Sinus Pressure & Pain Relief Capsules

Keep this medicine out of the sight and reach of children.

Do not use this medicine after the expiry date printed on the pack.

Do not store above 25°C.

6. Contents of the pack and other information

Each red / blue capsule contains the active ingredients: paracetamol 500 mg, caffeine 25 mg and phenylephrine hydrochloride 6.1 mg.

The other ingredients are: maize starch, croscarmellose sodium, sodium laurilsulfate, magnesium stearate and talc. The capsule shell contains gelatin and contains the colours: indigo carmine (E132), patent blue V (E131), quinoline yellow (E104), erythrosine (E127) and titanium dioxide (E171).

The product is available in a pack size of 16 capsules.

Manufactured for

The Boots Company PLC
Nottingham
NG2 3AA

by the Marketing Authorisation holder

Wrafton Laboratories Limited
Braunton
Devon
EX33 2DL
UK

Text revised: July 2018

If you would like any further information about this medicine, please contact

The Boots Company PLC
Nottingham
NG2 3AA

Artwork Reference BTC271744

Company Contact Details
THE BOOTS COMPANY PLC
Address

1 Thane Road West, Beeston, Nottingham, NG2 3AA

Fax

+44 (0)1159 592 565

Telephone

+44 (0)1159 595 165